Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 11, 2012, 3:25 PM EDT for Effingham County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 11, 2012, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
County Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS82 KCHS 111925 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT WED JUL 11 2012 GAZ101-118-SCZ047-112015- EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 325 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES THROUGH 415 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR MONTEITH...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... EBENEZER...GARDEN CITY...GUYTON...MEINHARD...MONTEITH...PINEORA... POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...SPRINGFIELD... STILLWELL...HARDEEVILLE...PURYSBURGH AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3240 8148 3251 8106 3213 8107 3209 8126 TIME...MOT...LOC 1925Z 164DEG 7KT 3218 8120 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:06 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 11, 2:06 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT WED JUL 11 2012 .SYNOPSIS... A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE MADE SOME MINOR TWEAKS TO INCREASE POPS OVER THE COASTAL AREAS AS THE SEA BREEZE STARTED TO MOVE INLAND. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE FOR THIS UPDATE. A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC. 850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES RISING ABOVE 2 INCHES IN SPOTS. CLOUD COVER HAS INCREASED OVER THE COASTAL AREAS AS THUNDERSTORMS HAVE FORMED ALONG THE SEA BREEZE. A CU FIELD HAS ALSO ENVELOPED THE REMAINING CWA AREA. THUNDERSTORMS HAVE BEGUN ALONG THE COAST AND WILL CONTINUE TO FORM AS THE SEA BREEZE MOVES INLAND AND OUTFLOW BOUNDARIES COLLIDE WITH EACH OTHER.THE SEABREEZE WILL HAVE VERY LITTLE INHIBITION AND SHOULD MOVE INLAND FAIRLY QUICKLY...ESPECIALLY COMPARED TO THE LAST FEW DAYS. THE MODIFIED CHS AND JAX MORNING SOUNDINGS YIELDED IMPRESSIVE RESULTS. BOTH HAVE SURFACE CAPES NEAR 3500 JOULES WITH HIGH TEMPS NEAR 90. HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK WITH 15 TO 20 KNOTS AND MID LEVEL LAPSE RATES NEAR -5. THE ENVIRONMENT IS CONDUCIVE FOR SCATTERED TO ISOLATED MULTICELL THUNDERSTORMS WITH WIND BEING THE MAIN THREAT. WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING VALUES CLOSER TO THE COAST. WE EXPECT THE BEACHES TO STAY DRY UNTIL MID TO LATE AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD DRIFT BACK OUT. ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK SHORTWAVE MOVING INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY EVENING...WE DID MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN THIS AREA TO ACCOUNT FOR LINGERING ACTIVITY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY. THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD. EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50% POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF LINGERING BOUNDARIES. FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS. TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR... POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF THUNDERSTORMS. CONVECTION HAS BEGUN ALREADY WITH THE SEA BREEZE FRONT MOVING INLAND. WITH LITTLE RESISTANCE...THE FRONT SHOULD MOVE INLAND RATHER QUICKLY AND THE WINDS WILL REMAIN OUT OF THE SOUTH SOUTHEAST. EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL. && .MARINE... NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER... ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BDC SHORT TERM...BDC LONG TERM...RFM AVIATION...BDC MARINE...BDC
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1242 PM EDT WED JUL 11 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-121645- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1242 PM EDT WED JUL 11 2012 ...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO OCCUR. CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 11, 2:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT WED JUL 11 2012 SCZ044-050-111900- CHARLESTON-DORCHESTER- 227 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND CHARLESTON COUNTIES THROUGH 300 PM EDT... AT 222 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR YONGES ISLAND...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CHARLES TOWNE LANDING...DELEMAR CROSSROADS...HOLLYWOOD...JOHNS ISLAND...MAYBANK BRIDGE...MEGGETT...RAVENEL...SHADOWMOSS...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3293 8028 3283 7996 3265 8009 3265 8030 TIME...MOT...LOC 1827Z 216DEG 5KT 3270 8021
Special weather statement, Jul 11, 2:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT WED JUL 11 2012
GAZ116-118-119-SCZ047-048-051-111930-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
246 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEVY TO
GEORGETOWN...MOVING NORTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...
SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...WHITE
BLUFF...WINDSOR FOREST...BELLINGER HILL AREA...HARDEEVILLE...
JASPER...PRITCHARDVILLE...PURYSBURGH AND SUN CITY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3185 8127 3212 8134 3224 8119 3223 8114
3225 8115 3228 8112 3231 8112 3248 8094
3217 8093
TIME...MOT...LOC 1846Z 181DEG 12KT 3222 8100 3196 8123Special weather statement, Jul 11, 2:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT WED JUL 11 2012
SCZ042-111915-
HAMPTON-
248 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 315 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LENA...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...BRUNSON...CROCKETVILLE...ESTILL...FURMAN...
GIFFORD...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY AND
VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3281 8131 3284 8126 3289 8127 3291 8123
3294 8123 3296 8120 3297 8117 3291 8099
3288 8096 3265 8115 3271 8134
TIME...MOT...LOC 1848Z 205DEG 8KT 3276 8120Special weather statement, Jul 11, 3:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT WED JUL 11 2012
SCZ045-112000-
INLAND BERKELEY-
318 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 400 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 316 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...6 MILES WEST OF MURRAYSVILLE...MOVING NORTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE
MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 7996 3344 7987 3340 7985 3309 8016
3320 8034 3325 8035 3327 8037 3328 8035
3327 8030 3330 8026 3345 8023 3346 8015
3348 8016 3350 8013 3351 8005
TIME...MOT...LOC 1918Z 207DEG 7KT 3318 8021Special weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT WED JUL 11 2012 GAZ101-118-SCZ047-112015- EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 325 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES THROUGH 415 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR MONTEITH...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... EBENEZER...GARDEN CITY...GUYTON...MEINHARD...MONTEITH...PINEORA... POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...SPRINGFIELD... STILLWELL...HARDEEVILLE...PURYSBURGH AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3240 8148 3251 8106 3213 8107 3209 8126 TIME...MOT...LOC 1925Z 164DEG 7KT 3218 8120
Special weather statement, Jul 11, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT WED JUL 11 2012 SCZ043-044-050-112000- CHARLESTON-DORCHESTER-INLAND COLLETON- 325 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 400 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR PARKERS FERRY...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ADAMS RUN...DELEMAR CROSSROADS AND JACKSONBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3301 8037 3288 8015 3269 8034 3279 8052 TIME...MOT...LOC 1926Z 214DEG 6KT 3279 8039
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:48 PM EDT | Special Marine Warning | CHS | 57 min | |
| Jul 11, 2:46 PM EDT | Special Weather Statement | CHS | Chatham | 44 min |
| Jul 11, 3:35 PM EDT | Special Weather Statement | CHS | Bryan | 40 min |
| Jul 11, 4:16 PM EDT | Special Weather Statement | CHS | Effingham | 29 min |
| Jul 11, 4:39 PM EDT | Special Weather Statement | CHS | Evans | 51 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | CHS | Screven | 40 min |
| Jul 11, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 67 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | CHS | Candler, Evans, Jenkins | 50 min |
| Jul 11, 6:13 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 47 min |
| Jul 10, 8:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 10, 9:21 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 10, 9:36 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 11, 12:31 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 59 min |
| Jul 11, 12:51 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jul 11, 12:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
| Jul 11, 1:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 87 min |
| Jul 11, 1:10 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jul 11, 1:21 PM EDT | Special Weather Statement | CHS | Beaufort | 39 min |
| Jul 11, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 11, 2:14 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 31 min |
| Jul 11, 2:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | CHS | Charleston | 33 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 11, 3:18 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jul 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 51 min |
| Jul 11, 3:53 PM EDT | Special Weather Statement | CHS | Colleton | 52 min |
| Jul 11, 3:59 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
| Jul 11, 4:05 PM EDT | Special Weather Statement | CHS | Colleton | 40 min |
| Jul 11, 4:14 PM EDT | Special Weather Statement | CHS | Dorchester | 46 min |
| Jul 11, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 58 min |
| Jul 11, 4:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 41 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.